Alert archive / Colorado / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Feb 28, 2012, 7:02 AM MST for 6 counties in Colorado. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 7:02 AM MST (14:02 UTC)
- Expired
- Feb 28, 2012, 8:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 2.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS45 KPUB 281402 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 702 AM MST TUE FEB 28 2012 COZ066-068-282015- /O.EXT.KPUB.WS.W.0004.000000T0000Z-120229T0100Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 702 AM MST TUE FEB 28 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING INTO WESTERN COLORADO TONIGHT IS THEN EXPECTED TO MOVE ACROSS COLORADO ON TUESDAY. STRONG WINDS AND SNOW...HEAVY AT TIMES...IS ANTICIPATED ALONG THE CONTINENTAL DIVIDE FROM TONIGHT INTO TUESDAY. * SNOW ACCUMULATION...AN ADDITIONAL 4-8 INCHES BY TUESDAY AFTERNOON. STORM TOTALS OF ONE TO TWO FEET. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER MOUNTAINS OF THE CONTINENTAL DIVIDE...INCLUDING WOLF CREEK PASS...WITH SNOW PACKED ROADS AND POOR VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-060-282015- /O.CON.KPUB.WS.W.0004.000000T0000Z-120229T0300Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 702 AM MST TUE FEB 28 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...THE WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING INTO WESTERN COLORADO TONIGHT IS THEN EXPECTED TO MOVE ACROSS COLORADO ON TUESDAY. STRONG WINDS AND SNOW...HEAVY AT TIMES...IS ANTICIPATED ALONG PORTIONS OF THE CONTINENTAL DIVIDE FROM TONIGHT INTO TUESDAY EVENING. * SNOW ACCUMULATION...AN ADDITIONAL 4 TO 8 INCHES BY TUESDAY EVENING. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER MOUNTAIN PASSES OF THE CONTINENTAL DIVIDE... INCLUDING MONARCH PASS...WITH SNOW PACKED ROADS AND POOR VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ059-061-282015- /O.NEW.KPUB.WW.Y.0013.120228T1402Z-120229T0300Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- INCLUDING...LEADVILLE 702 AM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...LAKE COUNTY BELOW 11000 FEET...AND CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET. * CAUSE AND TIMING...MODERATE SNOW FROM A STORM MOVING THROUGH NORTHERN COLORADO WILL CONTINUE THROUGH THE DAY BEFORE SLOWLY ENDING TONIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES IS EXPECTED. * IMPACT...ICY...SNOW COVERED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ064-065-067-282015- /O.NEW.KPUB.WW.Y.0013.120228T1402Z-120229T0100Z/ SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...SARGENTS...BONANZA...SOUTH FORK...CREEDE 702 AM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...SAGUACHE COUNTY AND THE SAN JUAN MOUNTAINS BELOW 10000 FEET. * CAUSE AND TIMING...MODERATE SNOW FROM A STORM MOVING THROUGH NORTHERN COLORADO WILL CONTINUE THROUGH THE DAY BEFORE SLOWLY ENDING TONIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACT...ICY...SNOW COVERED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ SR
3 follow-up statements
260 WWUS45 KPUB 281942 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1242 PM MST TUE FEB 28 2012 COZ066-068-290100- /O.CON.KPUB.WS.W.0004.000000T0000Z-120229T0100Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 1242 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS THE STATE THIS AFTERNOON WILL CONTINUE INTO THE NORTHERN HIGH PLAINS THROUGH TONIGHT. THE MOVEMENT OF THIS SYSTEM WILL KEEP SNOW...HEAVY AT TIMES...ALONG WITH STRONG WINDS...ACROSS THE AREA THROUGH THE LATE AFTERNOON BEFORE DIMINISHING THIS EVENING. * SNOW ACCUMULATION...AN ADDITIONAL 2 TO 4 INCHES BY TUESDAY EVENING BRINGING STORM TOTAL ACCUMULATIONS TO BETWEEN 1 AN 2 FEET. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER MOUNTAINS OF THE CONTINENTAL DIVIDE...INCLUDING WOLF CREEK PASS...WITH SNOW PACKED ROADS AND POOR VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-060-290145- /O.CON.KPUB.WS.W.0004.000000T0000Z-120229T0300Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 1242 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...THE WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STORM SYSTEM MOVING ACROSS THE STATE THIS AFTERNOON WILL CONTINUE INTO THE NORTHERN HIGH PLAINS THROUGH TONIGHT. THE MOVEMENT OF THIS SYSTEM WILL KEEP SNOW...HEAVY AT TIMES...ALONG WITH STRONG WINDS...ACROSS THE AREA THROUGH THE EARLY EVENING EFORE DIMINISHING LATER TONIGHT. * SNOW ACCUMULATION...AN ADDITIONAL 4 TO 8 INCHES BY TUESDAY EVENING BRINGING STORM TOTALS TO BETWEEN 10 AND 14 INCHES. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER MOUNTAIN PASSES OF THE CONTINENTAL DIVIDE... INCLUDING MONARCH PASS...WITH SNOW PACKED ROADS AND POOR VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ059-061-290145- /O.CON.KPUB.WW.Y.0013.000000T0000Z-120229T0300Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- INCLUDING...LEADVILLE 1242 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...LAKE COUNTY BELOW 11000 FEET...AND CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET. * CAUSE AND TIMING...LIGHT TO MODERATE SNOW FROM A STORM MOVING THROUGH NORTHERN COLORADO WILL CONTINUE THROUGH THE DAY BEFORE SLOWLY ENDING TONIGHT. * SNOW ACCUMULATION...4 TO 8 INCHES. * IMPACT...ICY...SNOW COVERED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ064-065-067-290100- /O.CON.KPUB.WW.Y.0013.000000T0000Z-120229T0100Z/ SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...SARGENTS...BONANZA...SOUTH FORK...CREEDE 1242 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...SAGUACHE COUNTY AND THE SAN JUAN MOUNTAINS BELOW 10000 FEET. * CAUSE AND TIMING...LIGHT TO MODERATE SNOW FROM A STORM MOVING THROUGH NORTHERN COLORADO WILL CONTINUE THROUGH THE DAY BEFORE ENDING THIS EVENING. * SNOW ACCUMULATION...5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACT...ICY...SNOW COVERED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
768 WWUS45 KPUB 290055 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 555 PM MST TUE FEB 28 2012 COZ066-068-290200- /O.EXP.KPUB.WS.W.0004.000000T0000Z-120229T0100Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 555 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MST THIS EVENING. LIGHT SNOW ALONG WITH AREAS OF BLOWING SNOW WILL CONTINUE THROUGH THE EVENING ACROSS THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN AND LA GARITAS. HOWEVER...ADDITIONAL ACCUMULATIONS WILL REMAIN LESS THAN AN INCH. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ COZ064-065-067-290200- /O.EXP.KPUB.WW.Y.0013.000000T0000Z-120229T0100Z/ SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- INCLUDING...SARGENTS...BONANZA...SOUTH FORK...CREEDE 555 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. LIGHT SNOW WILL CONTINUE THROUGH THE EVENING ACROSS THE LOWER ELEVATIONS OF SAGUACHE COUNTY...AND ACROSS THE UPPER RIO GRANDE VALLEY. HOWEVER...ADDITIONAL ACCUMULATIONS WILL REMAIN LESS THAN AN INCH. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$ COZ058-060-290300- /O.CON.KPUB.WS.W.0004.000000T0000Z-120229T0300Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 555 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...THE WESTERN MOSQUITO RANGE AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...EXPECT MODERATE TO HEAVY SNOW TO CONTINUE THROUGH THE EVENING BEFORE THE SYSTEM ACROSS NORTHEAST COLORADO DEPARTS THE REGION LATER TONIGHT. * SNOW ACCUMULATION...AN ADDITIONAL 2 TO 4 INCHES THIS EVENING BRINGING STORM TOTALS TO BETWEEN 10 AND 14 INCHES. * WIND...SOUTHWEST TO WEST AT 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACT...HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED ACROSS THE HIGHER MOUNTAIN PASSES OF THE CONTINENTAL DIVIDE... INCLUDING MONARCH PASS...WITH SNOW PACKED ROADS AND POOR VISIBILITY DUE TO SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ059-061-290300- /O.CON.KPUB.WW.Y.0013.000000T0000Z-120229T0300Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- INCLUDING...LEADVILLE 555 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * LOCATION...LAKE COUNTY BELOW 11000 FEET...AND WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET. * CAUSE AND TIMING...LIGHT TO MODERATE SNOW FROM A STORM MOVING THROUGH NORTHERN COLORADO WILL CONTINUE THROUGH THE EVENING BEFORE ENDING LATER TONIGHT. * SNOW ACCUMULATION...ADDITIONAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES. * IMPACT...ICY...SNOW COVERED ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
954 WWUS45 KPUB 290258 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MST TUE FEB 28 2012 COZ058-060-290400- /O.EXP.KPUB.WS.W.0004.000000T0000Z-120229T0300Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 758 PM MST TUE FEB 28 2012 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE EVENING... HOWEVER ANY ADDITIONAL ACCUMULATIONS WILL BE 2 INCHES OR LESS. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ COZ059-061-290400- /O.EXP.KPUB.WW.Y.0013.000000T0000Z-120229T0300Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- INCLUDING...LEADVILLE 758 PM MST TUE FEB 28 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE EVENING...HOWEVER ADDITIONAL ACCUMULATIONS WILL REMAIN LIGHT. THEREFORE...THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Feb 28, 3:47 AM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 28, 3:47 AM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MST TUE FEB 28 2012 .SHORT TERM... (TODAY AND TONIGHT) ...DAMAGING WINDS FOR THE PLAINS TODAY... ...MOUNTAIN SNOWS CONTINUE OVER THE DIVIDE... BUSY SHIFT OF WEATHER THIS MORNING...AS A STRONG WINTER SYSTEM MOVES INTO THE 4 CORNERS REGION. THIS LOW WILL MOVE QUICKLY INTO NE CO AND THEN THE DAKOTAS TONIGHT...BUT WILL BE THE SOURCE FOR SOME HIGH IMPACT WX TODAY FOR MUCH OF SE CO. FIRST...THE SNOW WILL CONTINUE FOR THE CONTDVD. AS OF 330 AM...A WIDE SWATCH OF MDT ECHOES ON WSR IS OVR THE WRN PORTION OF CO...AND THIS WILL CONTINUE TO PROVIDE MDT TO HEAVY SNOW FOR THE PASSES THROUGH THIS AFTERNOON. CHAIN LAWS IN EFFECT FOR WOLF CREEK ALREADY...WHERE SNOW TOTALS HAVE LIKELY ALREADY EXCEEDED A FOOT. CONDITIONS FARTHER N ARE NOT TOO BAD YET...BUT WILL NOT GET ANY BETTER TODAY AS WINDS SHIFT WWD. EXPECT ANOTHER 2-4 INCHES OR MORE OF SNOW ACCUMULATION BEFORE THINGS START WINDING DOWN LATER TODAY. CURRENT WSW LOOKS ON TARGET SO NO CHANGES FOR THE MORNING PACKAGE. OVR THE PLAINS...PRECIP LOOKS UNLIKELY BUT LEFT LOW/ISOLD POPS FOR A FEW SHOWERS OVR THE FAR ERN PLAINS AND HIGHER TRRN. MORE COMPLICATED CONCERN IS THE WIND POTENTIAL FOR THE ERN PLAINS TODAY. LATEST GUIDANCE SHOWS SLIGHTLY STRONGER WIND POTENTIAL FOR THE AREA ENCOMPASSED BY THE PREVIOUSLY ISSUED WATCH. SO...NO QUALMS ABOUT UPGRADING TO A WARNING FOR THIS AREA. EXPECT W WINDS TO GET QUITE STRONG THIS AFTERNOON...WITH WIDESPREAD GUSTS OF 60 MPH OR GREATER. EVEN SUSTAINED WINDS COULD BE IN THE 30-40 MPH RANGE FOR AN EXTENDED PERIOD THIS AFTERNOON. GREATEST THREAT APPEARS TO BE OVER THE SRN I-25 CORRIDOR...ESPECIALLY THE GAP FLOW OR WIND PRONE AREAS S OF CO CITY. WITH A 100 KT H5 JET STREAK MOVING THRU SE CO THIS AFTERNOON...AND GOOD VERTICAL MIXING...EXPECT VERY STRONG WINDS. HIGH PROFILE VEHICLES WILL BE VERY VULNERABLE TODAY OVR THE N-S ROADWAYS SUCH AS I-25. COMPLICATIONS BEGIN LATER THIS AFTERNOON...AS THE WIND EVENT TRANSITIONS FROM A BRUTE FORCE...WIDESPREAD WIND EVENT TO MORE OF A MT WAVE SCENARIO. XSECTIONS OVR THE SANGRES...WETS...AND RAMPARTS SHOW QUITE A BIT OF REVERSE SHEAR DEVELOPING AFTER 03Z TONIGHT...AND PEAKING BY 09Z BEFORE WINDS DIMINISH WED MORNING. STRONGLY CONSIDERED GOING WITH AN EXTENDED HIGH WIND WARNING FOR EL PASO...ERN TELLER AND ERN FREMONT LATE THIS AFTERNOON THRU TONIGHT. HOWEVER...BY HIGH WIND CRITERIA THE WIND DO NOT LOOK QUITE STRONG ENOUGH TO GO WITH A WARNING. ALSO...THE POTENTIAL FOR HIGH WINDS IS NOT AS HIGH OR WIDESPREAD AS IT IS FARTHER TO THE S AND CLOSER TO THE UPPER JET. DAY SHIFT WILL HAVE TO KEEP A CLOSE EYE ON WIND POTENTIAL OVR THE ERN SLOPES LATER TODAY...AND IF NECESSARY SHORT FUSED WARNINGS MAY BE NEEDED. SUSPECT THERE WILL BE SOME ISOLD DAMAGING GUSTS TONIGHT...BUT TOUGH TO PIN DOWN EXACTLY WHERE OR WHEN THEY MIGHT OCCUR. 4KM WRF AND 12KM NAM BOTH SHOW GOOD POTENTIAL FOR DOWNSLOPE WINDS TONIGHT...HOWEVER. LAST...AND PROBABLY LEAST...THE TEMPS TONIGHT WILL BE HIGHLY DEPENDENT ON WINDS. HAVE BUMPED UP TEMPS OVR THE ERN SLOPES ESPECIALLY...BUT ALSO KEPT ALL OF THE MIN TEMPS TONIGHT ON THE LOW SIDE OF GUIDANCE...AS WINDS SLOWLY RAMP DOWN. ROSE .LONG TERM... (WEDNESDAY THROUGH MONDAY) DRY WESTERLY FLOW WL BE OVR THE AREA ON WED...WITH HIGH TEMPS BEING ABOVE NORMAL OVER THE SERN PLAINS AND AROUND NORMAL IN THE SAN LUIS VALLEY. AN UPR TROF WL MOVE INTO WRN AREAS WED NIGHT...BRINGING SOME SNOW TO THE CONTDVD...WITH THE BEST CHANCES BEING OVR THE SAWATCH AND MOSQUITO RANGES. IT ALSO LOOKS LIKE THERE COULD BE SOME STRONG WESTERLY WINDS ALONG AND ADJACENT TO THE EASTERN MTS WED NIGHT AND THU MORNING...KEEPING TEMPS MILD IN THESE AREAS. A STRONGER UPR TROF WL AFFECT THE AREA THU AND THU NIGHT. AS MSTR INCREASES ACRS THE CONTDVD FOR THU AND THU NIGHT SNOW WL INCREASE...WITH SEVERAL INCHES BEING LIKELY. THERE WL ALSO BE A CHANCE FOR SOME SNOW OVR THE EASTERN MTS AS WELL...BUT ACCUMULATIONS SHOULD BE LIGHT. WITH THE PASSAGE OF THE UPR TROF...A COLD FRONT WL MOVE SOUTH THRU THE SERN PLAINS LATE THU NIGHT AND EARLY FRI...WITH PCPN FORECAST TO DEVELOP BEHIND THE FRONT. THE NAM SHOWS THE PCPN OVR THE SERN PLAINS MAINLY OCCURRING DURING THE MORNING HOURS. THE GFS IS SIMILAR...BUT KEEPS SOME PCPN ALONG THE SRN BORDER AND SERN FOOTHILLS THRU THE AFTERNOON ON FRI WITH THE UPSLOPE WINDS IN THESE AREAS. IN THE WAKE OF THE FRONT...TEMPS WL BE COOLER AND GENERALLY BELOW NORMAL. LIGHT PCPN LOOKS LIKE IT WL CONTINUE THRU THE DAY FRI ALONG THE CONTDVD IN THE MOIST NW FLOW BEHIND THE UPR TROF. THE UPR FLOW THEN LOOKS LIKE IT WL BE NORTHWESTERLY FRI NIGHT THROUGH SUNDAY...WITH CHANCES FOR SOME LIGHT SNOW OVER THE CENTRAL CO MTS THRU MUCH OF THIS PERIOD...WHILE THE REST OF THE FORECAST AREA SHOULD BE DRY. TEMPS WL BE WARMER SAT AND SUN...WITH HIGHS BEING AROUND OR A LITTLE ABOVE NORMAL BY SUN. MON AN UPR RIDGE MOVES OVR THE AREA AND THE FLOW BECOMES MORE WESTERLY AND DRY. && .AVIATION... FIRST CONCERN TODAY WILL BE THE POTENTIAL FOR LOW CIGS AT KPUB AND KCOS. BASED ON THE MOST RECENT GUIDANCE AND OBS...POTENTIAL LOOKS LOWER THAN IT HAD PREVIOUSLY LOOKED...SO HAVE RAISED CIGS A BIT IN THE TAFS. HOWEVER...THERE IS STILL SOME POTENTIAL FOR IFR-MVFR CIGS UNTIL ABOUT 15-16Z. WINDS WILL QUICKLY DISSIPATE ANY LOW CLOUDS AFTER THAT POINT. MAIN CONCERN TODAY WILL BE STRONG W WINDS FOR ALL THE TAF SITES...ESPECIALLY FROM 18Z-00Z. EXPECT GUSTS TO BE HIGHEST AT KPUB...POSSIBLY NR 60 MPH LATER TODAY...BUT PROBABLY SOME STRONG WINDS IN THE 35-50 MPH RANGE FOR KCOS AND KALS AS WELL. TONIGHT...THERE WILL ALSO BE THE POTENTIAL FOR MT WAVE ACTIVITY AND SVR TB OVR THE ERN SLOPES OF THE RAMPARTS...WETS AND SANGRES. WINDS SHOULD QUIET DOWN BY SUNRISE WED. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR COZ086>089-093-094-097>099. WINTER STORM WARNING UNTIL 8 PM MST THIS EVENING FOR COZ058-060. WINTER STORM WARNING UNTIL 2 PM MST THIS AFTERNOON FOR COZ066- 068. && 44/28
Hazardous weather outlook, Feb 27, 8:47 PM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 847 PM MST MON FEB 27 2012 COZ058>089-093>099-290400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 847 PM MST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A WINTER STORM MOVING INTO WESTERN COLORADO TONIGHT WILL BRING SNOW...HEAVY AT TIMES...ESPECIALLY OVER PORTIONS OF THE SOUTHWESTERN AND CENTRAL MOUNTAINS. FOUR TO EIGHT INCHES OF SNOW IS ANTICIPATED OVER THE CENTRAL SOUTHWESTERN MOUNTAIN PASSES BY TUESDAY MORNING. IN ADDITION...GUSTY SOUTHWEST WINDS WILL CONTRIBUTE TO POOR VISIBILITY WITH BLOWING AND DRIFTING SNOW. EXPECT TREACHEROUS CONDITIONS FOR MONARCH AND WOLF CREEK PASSES...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW...HEAVY AT TIMES...WILL CONTINUE ACCUMULATING OVER THE CONTINENTAL DIVIDE ON TUESDAY...BUT WILL DECREASE TUESDAY NIGHT. THE SANGRE DE CRISTO MOUNTAINS MAY SEE A FEW INCHES OF SNOW ACCUMULATION DURING THE DAY AS WELL. A HIGH WIND WATCH IS IN EFFECT FOR MUCH OF THE SOUTHEAST PLAINS...WHERE THE WINDS ON TUESDAY WILL PROBABLY BE 35 TO 45 MPH WITH HIGHER GUSTS. THE REST OF THE AREA WILL ALSO SEE GENERALLY STRONG WESTERLY WINDS...BUT PROBABLY NOT REACHING HIGH WIND CRITERIA. THE NEXT CHANCE FOR SNOW ALONG THE CONTINENTAL DIVIDE WILL COME ON THURSDAY...WITH SNOW THEN CONTINUING THROUGH FRIDAY. SNOW WILL ALSO SPREAD TO THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS FOR THURSDAY NIGHT AND EARLY FRIDAY. AT THIS TIME IT LOOKS LIKE THERE COULD BE SEVERAL INCHES OF SNOW ALONG THE CONTINENTAL DIVIDE... WITH A FEW INCHES OVER THE EASTERN MOUNTAINS...AND PROBABLY JUST SOME LIGHT AMOUNTS OVER PORTIONS OF THE SOUTHEAST PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT.
In the hours before
Local storm report, Feb 28, 6:36 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
636 AM MST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM SNOW 2 W SOUTH FORK 37.67N 106.65W
02/28/2012 M10.0 INCH RIO GRANDE CO TRAINED SPOTTER
OVERNIGHT ACCUMULATION. STILL SNOWING.
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:53 AM MST | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 6 more | 26 hr |
Nearby
Winter Weather Advisories in Colorado, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.